MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134302
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.The device history record (dhr) for the lot number 30044783l has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for atrial fibrillation with lasso® nav eco variable catheter and suffered a medical device entrapment requiring a surgical intervention.During the procedure, the lasso® nav eco variable catheter was maneuvered from the left atrium to the left ventricle via the mitral valve.In doing so, the lasso® nav eco variable catheter became entrapped in the mitral chordae tendinae.Physician was unable to maneuver the lasso® nav eco variable catheter out of the left ventricle.A surgical intervention was performed to release the medical device entrapment.There is no information about the hospitalization.It was noted that the adverse event was not the result of any catheter malfunction.There were no issues, errors, or malfunctions reported on any biosense webster, inc.Products or equipment during the procedure.The physician did not provide a causality opinion for the cause of this adverse event.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.Since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, this is mdr reportable since a surgical intervention was required to resolve the medical device entrapment, this is mdr reportable.

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7697313
Report Number2029046-2018-01803
Device Sequence Number16392792
Product Code DRF
UDI-Device Identifier10846835009644
UDI-Public10846835009644
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2021
Device Catalogue NumberD134302
Device Lot Number30044783L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2018
Initial Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;